I am debating how responsible writing this post is, considering I could possibly have an impressionable reader out there that doesn't have the experience that I do in managing their mental health, or who's heath is more fragile then mine, but I want to write it because it is my diary, and it is an interesting thing that has happened.
I suppose I will preface by saying the reason I am as healthy as I am now is because I didn't stop taking my medication once I got better. I have been taking my medication for five years at least without any breaks except the ones in between medication switches, under a doctors care. One of the major reasons people stay sick is they quit taking the medications once they get better, or because they still have symptoms, and worst of all is when they do this without a doctor's supervision. So now that has been said. I am off the hook, readers, don't do anything stupid please.
A few months ago I had bad timing and couldn't get my risperdal filled in time for a trip, so I had to go 4 days without it. It was terrible, all my symptoms came back with a vengeance, and I was so greatful when I was back on the medication.
Well last night I opened my pill box (I keep my medications + about 5 vitamins in a "day of the week" pill box like the elderly use) to find out my anti-depressant (Lexapro) was not in the pill box. I forgot to add them when I was adding all of the vitamins! So last night I had a third of my normal dose, so I took it and was ready for the nightmare of a day I would be experiencing today.
But my day went strangely well! I did sleep until noon, but that is pretty common for me lately. (grrr) I wasn't extra lethargic, or extremely hungry, I felt just fine. Then, on my flight today, I must have been glowing. People seemed to love to talk to me, and I enjoyed talking to them too. I talked to a lady in the front row quite a bit. I was invited to sit next to a guy who I talked to for a half hour or so, and I talked to a pilot who was jumpseating home for a half hour. What was up with that? I wasn't just not depressed, I was pretty charasmatic!
Maybe this could be a sign of a bipolar element. I don't have my medication, and a little mania pops out. But that wouldn't make sense either, because I don't think they give SSRIs to bipolar patients, since they would only deal with the peaks. So again, what is up with that?
It could be just coincidence I guess. I had a very good day on a low dose of anti-depressants. Maybe it is built up in my body enough that my dose was stable (Thats how SSRIs work, they build up in the body.) I have heard of one cure for sexual side effects being "medication vacations" ONCE AGAIN, UNDER A DOCTOR'S SUPERVISION. Maybe I should ask my psychiatrist about that. I can say one thing, my dreams were sex, sex, and more sex. I don't think that THAT is a coincidence.
I will immediately take my dose tomorrow when I arrive home, but what a surprising day I had. I really expected to feel extremely depressed, but I feel fine. And really tired (at 1AM) that is a great alternative to insomnia